Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 225, NWS Jackson, KY

June 21, 2011Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2011, 5:03 PM EDT for Pike County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 5:03 PM EDT (21:03 UTC)
Expired
Jun 21, 2011, 5:20 PM EDT
In force
17 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Pike County, KY

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS53 KJKL 212103
SVRJKL
KYC195-212130-
/O.NEW.KJKL.SV.W.0225.110621T2103Z-110621T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 530 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CANADA...OR NEAR WILLIAMSON...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST HILLS...BELFRY...TURKEY CREEK AND HARDY AROUND 510 PM EDT.
  WHITEPOST AROUND 515 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3750 8232 3764 8247 3774 8233 3770 8230
      3768 8230 3766 8224 3763 8221 3764 8218
      3760 8215
TIME...MOT...LOC 2104Z 229DEG 15KT 3763 8230
WIND...HAIL 70MPH 1.50IN

$$

GREIF
2 follow-up statements
018 
WWUS53 KJKL 212110
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT TUE JUN 21 2011

KYC195-212130-
/O.CON.KJKL.SV.W.0225.000000T0000Z-110621T2130Z/
PIKE KY-
510 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PIKE COUNTY UNTIL 530 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FOREST HILLS...OR NEAR WILLIAMSON...MOVING NORTHEAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL PIKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3756 8222 3762 8235 3770 8230 3768 8230
      3766 8224 3763 8221 3764 8218 3760 8215
TIME...MOT...LOC 2110Z 229DEG 15KT 3765 8228
WIND...HAIL 60MPH 1.00IN

$$

GREIF
100 
WWUS53 KJKL 212120
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT TUE JUN 21 2011

KYC195-212130-
/O.CAN.KJKL.SV.W.0225.000000T0000Z-110621T2130Z/
PIKE KY-
520 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3756 8222 3762 8235 3770 8230 3768 8230
      3766 8224 3763 8221 3764 8218 3760 8215
TIME...MOT...LOC 2120Z 229DEG 15KT 3768 8224

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:32 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 21, 3:32 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT TUE JUN 21 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

SLOWLY EVOLVING PATTERN THROUGH THE SHORT TERM AS A VERTICALLY
STACKED LOW PRESSURE SYSTEM TRUDGES THROUGH THE UPPER MIDWEST AND
GREAT LAKES REGION WHILE GRADUALLY FILLING. A COLD FRONT WILL SLOWLY
TRACK ACROSS THE STATE LATE TONIGHT THROUGH WEDNESDAY NIGHT BEFORE
STALLING JUST TO OUR SOUTH THURSDAY AND THURSDAY NIGHT.

SEVERAL WAVES OF SHOWERS/TSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA OVER THE NEXT 24 TO 36 HOURS. THE TROUBLE IS TIMING THESE WAVES
AS THEY WILL BE FORCED BY ILL DEFINED SHORTWAVES EMBEDDED IN A
RELATIVELY FAST SOUTHWEST FLOW ALOFT. ONE SUCH SHORTWAVE SPAWNING
THE CURRENT CONVECTION OVER SOUTHEAST KENTUCKY WILL EXIT TO OUR EAST
THIS EVENING PROBABLY ALLOWING FOR A SLIGHT DECREASE IN CONVECTIVE
COVERAGE DURING THE EVENING HOURS. ANOTHER SHORTWAVE WILL PASS
THROUGH OVERNIGHT HOWEVER AND WILL ADVERTISE AN INCREASE IN RAIN
CHANCES AGAIN LATE TONIGHT INTO EARLY WEDNESDAY. THE UPPER TROUGH
AXIS WILL THEN PIVOT ACROSS THE STATE WITH A SLIGHT NEGATIVE TILT
WEDNESDAY AND WEDNESDAY NIGHT. THIS OCCURS IN TANDEM WITH THE
SURFACE FRONT EDGING THROUGH THE AREA SO EXPECT NUMEROUS
SHOWERS/TSTORMS TO OCCUR THROUGH THE DAY BEFORE DECREASING IN
COVERAGE SOME OVERNIGHT WEDNESDAY NIGHT. A DRIER AIRMASS WILL THEN
PUSH IN BEHIND THE FRONT THURSDAY INTO THURSDAY NIGHT...BUT
SHORTWAVES WILL ZIP BY UNDERNEATH THE PARENT UPPER LOW TO OUR NORTH
SO CANNOT RULE OUT A THUNDERSTORM EITHER PERIOD.

WE WILL REMAIN IN A SLIGHT RISK AREA FROM SPC THROUGH THE PERIOD.
PULSE TYPE STORMS WILL BE THE CONCERN THROUGH THIS EVENING BEFORE A
THREAT FOR MORE ORGANIZED CONVECTION BECOMES POSSIBLE ON WEDNESDAY
GIVEN THE ABNORMALLY STRONG UPPER SYSTEM...AND NEGATIVE TILT TO THE
TROUGH. THE QUESTION WILL BE IN HOW MUCH WE CAN DESTABILIZE AS TOO
MUCH ONGOING SHOWER/TSTORM ACTIVITY WEDNESDAY MORNING WILL LIMIT OUR
ABILITY TO DESTABILZE. DEEP MOISTURE WILL CONTINUE TO FEED NORTHWARD
INTO THE AREA IN ADVANCE OF THE SURFACE FRONT WITH PWATS APPROACHING
2 INCHES THROUGH WEDNESDAY. THUS...LOCALLY HEAVY RAINFALL WILL
REMAIN A CONCERN. BEHIND THE FRONT...PWATS CRASH BUT THE DRIER MID
LEVEL AIRMASS...LOW WET-BULB ZERO HEIGHTS AND STRONG WIND FIELD WILL
MEAN A CONTINUED SEVERE WEATHER THREAT THURSDAY AND THURSDAY
EVENING.

MADE ONLY MINOR CHANGES TO TEMPS THROUGH THE PERIOD. PRECIP/CLOUDS
SHOULD KEEP OUR HIGHS IN THE 80S...WHILE LOWS REMAIN IN THE 60S TO
NEAR 70.

.LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED

MODELS ARE IN GOOD AGREEMENT WITH THE MAJOR FEATURES FOR THE
EXTENDED. THE ECMWF BEGINS FRI MORNING WITH THE SFC LOW A BIT
FARTHER NORTH THAN THE GFS BUT THE STATIONARY BNDRY IS GENERALLY
LOCATED EAST/WEST ACROSS THE COMMONWEALTH. THIS BNDRY IS NOT AS
ACTIVE WITH THE ECMWF AS THE GFS BUT THIS IS A NORMAL BIAS FOR THE
GFS. HAVE OPTED TO BLEND THE PCPN COVERAGE AND VALUES BETWEEN THE
TWO WHICH ALSO BLENDS FAIRLY WELL WITH A FEW MINOR TWEAKS FOR MY
NEIGHBORS. LOW PRESSURE THEN BUILDS OVER THE OKLA PANHANDLE BY SAT
MORNING WHICH STARTS ANOTHER IN THE PAST SERIES OF SLOW MOVING WARM
FRONTS ACROSS ERN KY. BY SAT AFTERNOON THE GULF IS WIDE OPEN WHICH
BLANKETS ALMOST THE ENTIRE SE QUADRANT OF THE CONUS WITH PCPN.
EXPECT ANY SHRA/TSRA TO BE SLOW MOVERS AND WITH THE LIKELY COPIOUS
MOISTURE AVAILABLE... COULD BE SOME HEAVY RAIN ASSOCIATED WITH THE
STORMS. STORMS WILL LIKELY VARY DIURNALLY WITH THE HEAVIEST PEAK
DURING THE AFTERNOON HEATING EACH DAY THROUGH THE WEEKEND. RIDGE OF
HIGH PRESSURE WILL BE SLOW TO YIELD AND DIURNALLY DRIVEN PCPN WILL
LIKELY BE PRESENT THROUGH THE EXTENDED. HIGH TEMPERATURES WILL ALSO
BE NEARLY CONSTANT AND ONLY RANGE FROM AROUND 80 ON FRI TO THE MID
80S BY TUE. LOW TEMPS WILL ALSO LIKELY INCREASE FROM THE LOWER 60S
ON SAT TO THE UPPER 60S BY TUE MORNING.

&&

.AVIATION.../18Z TO 18Z/

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE AND
INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON. THEIR SCATTERED
NATURE WILL PRECLUDE ANYTHING MORE THAN A VCTS/CB MENTION IN THE
TAFS AT THIS TIME. THERE MAY THEN BE A BRIEF LULL IN THE SHOWER
ACTIVITY DURING THE EVENING HOURS AS THE RESPONSIBLE SHORTWAVE
PASSES OFF TO OUR EAST...HOWEVER ANOTHER ROUND OF SHOWERS/TSTORMS
WILL ACCOMPANY A COLD FRONT INTO THE AREA LATE TONIGHT/EARLY
WEDNESDAY. WILL AGAIN HANDLE THIS WITH A PROLONGED GENERIC VCTS
MENTION UNTIL TIMING AND IMPACT BECOME MORE CERTAIN. THE ONE WILD
CARD IS FOG DEVELOPMENT TONIGHT AND HAVE LEFT THIS OUT OF THE TAFS
AT THIS TIME. HOWEVER...PATCHY FOG MAY BECOME A PROBLEM IF WE CAN
GET ANY PROLONGED CLEARING OVERNIGHT. THE LAST ISSUE OF CONCERN IS
SOUTHWEST WINDS GUSTING UP TO 15 KTS AT TIMES THIS AFTERNOON. THESE
WILL DIMINISH THIS EVENING BEFORE RAMPING BACK UP LATE WEDNESDAY
MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE
LONG TERM...DUSTY
AVIATION...ABE
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1056 AM EDT TUE JUN 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1056 AM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. ANY THUNDERSTORMS THIS
AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING
COULD BECOME SEVERE AS WELL...WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY. SOME OF
THE THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD BECOME STRONG TO
SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY INCIDENTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

JP/ABE

In the hours before

Special weather statement, Jun 21, 2:35 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT TUE JUN 21 2011

KYZ113-115-117-118-211915-
KNOTT-PERRY-LESLIE-LETCHER-
235 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315
PM EDT TUESDAY AFTERNOON...

   SOUTHWESTERN KNOTT...
   SOUTHEASTERN PERRY...
   CENTRAL LESLIE AND
   WEST CENTRAL LETCHER.

AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOSKINSTON...
OR 6 MILES SOUTH OF HYDEN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CINDA AROUND
240 PM EDT...CUTSHIN AROUND 245 PM EDT...DALEY AROUND 250 PM
EDT...FREW AROUND 255 PM EDT AND SLEMP AROUND 300 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, Jun 21, 3:58 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT TUE JUN 21 2011

KYZ106-108-109-112-212030-
MORGAN-MAGOFFIN-WOLFE-BREATHITT-
358 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 430
PM EDT TUESDAY AFTERNOON...

   SOUTH CENTRAL MORGAN...
   WEST CENTRAL MAGOFFIN...
   EAST CENTRAL WOLFE AND
   BREATHITT.

AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INVERNESS...OR
NEAR JACKSON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KECK AROUND 405
PM EDT...TAULBEE AROUND 410 PM EDT...ROCK LICK AROUND 415 PM
EDT...MOUNTAIN VALLEY AROUND 420 PM EDT...AND DALE AROUND 425 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 21, 4:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT TUE JUN 21 2011

KYZ085>087-212115-
WHITLEY-KNOX-BELL-
424 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT TUESDAY AFTERNOON...

   SOUTHERN KNOX...
   SOUTHEASTERN WHITLEY AND
   SOUTHWESTERN BELL.

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOT...OR 11
MILES SOUTHEAST OF WILLIAMSBURG...MOVING NORTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POLLY CAMP
AROUND 430 PM EDT...GATLIFF AROUND 435 PM EDT...DIXIE AROUND 440 PM
EDT...LUCKY AROUND 445 PM EDT...AND CARPENTER AROUND 450 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, Jun 21, 4:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT TUE JUN 21 2011

KYZ110-119-120-212115-
MARTIN-FLOYD-PIKE-
427 PM EDT TUE JUN 21 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 515 PM EDT TUESDAY AFTERNOON...

   SOUTHERN MARTIN...
   NORTHEASTERN FLOYD AND
   NORTHERN PIKE.

AT 428 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
MCCOMBS...OR 11 MILES EAST OF PRESTONSBURG...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RACCOON AROUND
435 PM EDT...HEENAN AROUND 440 PM EDT...THREEFORKS AROUND 445 PM
EDT...CONDER AROUND 450 PM EDT...AND RURAL AROUND 455 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Jun 21, 4:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             CANADA                  37.61N 82.33W
06/21/2011  E1.00 INCH       PIKE               KY   TRAINED SPOTTER

            MOSTLY DIME SIZED WITH LOTS OF NICKEL SIZED AND A FEW
            QUARTERS.

&&

MB
Local storm report, Jun 21, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SIDNEY                  37.62N 82.35W
06/21/2011  E0.25 INCH       PIKE               KY   AMATEUR RADIO

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:07 PM EDTRiver Flood AdvisoryJKLEstill29 hr
Jun 21, 2:40 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry25 min
Jun 21, 4:31 PM EDTSevere Thunderstorm WarningJKLMartin, Pike29 min
Jun 21, 4:52 PM EDTSevere Thunderstorm WarningJKLPike23 min
Jun 21, 5:27 PM EDTAreal Flood AdvisoryJKLPike3 hr
Jun 21, 7:16 PM EDTAreal Flood AdvisoryJKLMcCreary, Whitley3 hr
Jun 21, 7:28 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Rockcastle and 1 more47 min
Jun 21, 7:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry43 min
Jun 21, 7:58 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Wolfe47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.